Alert archive / Hawaii / Small Craft Advisories in 2017
Small Craft Advisory 13, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Mar 4, 2017, 3:40 AM HST. It took effect at Mar 4, 2017, 9:48 AM HST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 3:40 AM HST (13:40 UTC)
- In effect from
- Mar 4, 2017, 9:48 AM HST
- Expired
- Mar 6, 2017, 3:29 AM HST
- In force
- 42 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
598 WHHW70 PHFO 041340 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST SAT MAR 4 2017 ...INCREASING ROUGH SEAS NEAR KAUAI STARTING THIS AFTERNOON... .A NEW WEST-NORTHWEST SWELL ARRIVING OVER THE WATERS NORTHWEST OF KAUAI LATER TODAY, COMBINED WITH LOCALLY GENERATED WIND WAVES, IN EXPECTED TO INCREASE COMBINED SEAS TO THE SMALL CRAFT ADVISORY CRITERIA. THESE ELEVATED SEAS WILL LIKE CONTINUE INTO EARLY NEXT WEEK. PHZ110>112-050245- /O.NEW.PHFO.SC.Y.0013.170304T2200Z-170305T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 340 AM HST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST SUNDAY. * WINDS AND SEAS...FROM THIS AFTERNOON THROUGH TONIGHT, SOUTH TO SOUTHWEST WINDS 10 TO 20 KT, AND SEAS INCREASING TO 9 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE POTENTIALLY HAZARDOUS CONDITIONS. && $$ HOUSTON
7 follow-up statements
001 WHHW70 PHFO 041948 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 948 AM HST SAT MAR 4 2017 ...INCREASING ROUGH SEAS NEAR KAUAI STARTING THIS AFTERNOON... .A NEW WEST-NORTHWEST SWELL ARRIVING OVER THE WATERS NORTHWEST OF KAUAI LATER TODAY...COMBINED WITH LOCALLY GENERATED WIND WAVES... IN EXPECTED TO INCREASE COMBINED SEAS TO THE SMALL CRAFT ADVISORY CRITERIA. THESE ELEVATED SEAS WILL LIKE CONTINUE THROUGH SUNDAY. PHZ110>112-050900- /O.EXT.PHFO.SC.Y.0013.170304T1948Z-170306T0300Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 948 AM HST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM HST SUNDAY... * SEAS...BUILDING TO 9 TO 11 FT THIS AFTERNOON THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE POTENTIALLY HAZARDOUS CONDITIONS. && $$ BURKE
553 WHHW70 PHFO 050107 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 307 PM HST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY FOR WATERS NORTH AND WEST OF KAUAI AND WATERS NORTH OF OAHU... .A NEW WEST-NORTHWEST SWELL ALONG WITH LOCALLY GENERATED WIND WAVES...WILL CAUSE SEAS TO REACH SMALL CRAFT ADVISORY CRITERIA. THESE ELEVATED SEAS WILL LIKE CONTINUE THROUGH SUNDAY NIGHT. PHZ114-051415- /O.EXB.PHFO.SC.Y.0013.000000T0000Z-170306T1600Z/ OAHU WINDWARD WATERS- 307 PM HST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST MONDAY. * SEAS...BUILDING TO 9 TO 11 FT TONIGHT AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE POTENTIALLY HAZARDOUS CONDITIONS. && $$ PHZ110>112-051415- /O.EXT.PHFO.SC.Y.0013.000000T0000Z-170306T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 307 PM HST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * SEAS...BUILDING TO 9 TO 11 FT TONIGHT THROUGH SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE POTENTIALLY HAZARDOUS CONDITIONS. && $$ BURKE
772 WHHW70 PHFO 050719 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 919 PM HST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY FOR THE WATERS AROUND KAUAI AND THE WATERS NORTH OF OAHU... .A WEST-NORTHWEST SWELL COMBINED WITH LOCALLY GENERATED WIND WAVES...WILL CAUSE SEAS TO REACH THE SMALL CRAFT ADVISORY CRITERIA. THESE ELEVATED SEAS WILL LIKELY CONTINUE THROUGH SUNDAY NIGHT. PHZ110>112-114-052030- /O.CON.PHFO.SC.Y.0013.000000T0000Z-170306T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- OAHU WINDWARD WATERS- 919 PM HST SAT MAR 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SEAS...THROUGH SUNDAY NIGHT...SEAS 9 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
963 WHHW70 PHFO 051332 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY FOR THE WATERS AROUND KAUAI AND THE WATERS NORTH OF OAHU... .A WEST-NORTHWEST SWELL COMBINED WITH LOCALLY GENERATED WIND WAVES...WILL CAUSE SEAS TO REACH THE SMALL CRAFT ADVISORY CRITERIA OVER THE WESTERN END OF THE ISLAND CHAIN. THESE ELEVATED SEAS WILL LIKELY CONTINUE THROUGH TONIGHT. PHZ110>112-114-060245- /O.CON.PHFO.SC.Y.0013.000000T0000Z-170306T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- OAHU WINDWARD WATERS- 332 AM HST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SEAS...THROUGH TONIGHT...SEAS 9 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
988 WHHW70 PHFO 051931 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 931 AM HST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY FOR THE WATERS AROUND KAUAI AND THE WATERS NORTH OF OAHU... .A WEST-NORTHWEST SWELL COMBINED WITH LOCALLY GENERATED WIND WAVES...WILL CAUSE SEAS TO REACH THE SMALL CRAFT ADVISORY CRITERIA OVER THE WESTERN END OF THE ISLAND CHAIN. THESE ELEVATED SEAS WILL LIKELY CONTINUE THROUGH TONIGHT. PHZ110>112-114-060845- /O.CON.PHFO.SC.Y.0013.000000T0000Z-170306T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- OAHU WINDWARD WATERS- 931 AM HST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SEAS...THROUGH TONIGHT...SEAS 9 TO 11 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ FOSTER
660 WHHW70 PHFO 060138 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY FOR THE WATERS AROUND KAUAI AND THE WATERS NORTH OF OAHU TONIGHT... .A WEST-NORTHWEST SWELL COMBINED WITH LOCALLY GENERATED WIND WAVES...WILL CAUSE SEAS TO REACH THE SMALL CRAFT ADVISORY CRITERIA OVER THE WESTERN END OF THE ISLAND CHAIN TONIGHT. PHZ110>112-114-061445- /O.CON.PHFO.SC.Y.0013.000000T0000Z-170306T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- OAHU WINDWARD WATERS- 338 PM HST SUN MAR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... * SEAS...8 TO 10 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ FOSTER
791 WHHW70 PHFO 061329 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST MON MAR 6 2017 PHZ110>112-114-061430- /O.CAN.PHFO.SC.Y.0013.000000T0000Z-170306T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- OAHU WINDWARD WATERS- 329 AM HST MON MAR 6 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. THE ABOVE NORMAL SEAS HAS SUBSIDED TO BELOW SMALL CRAFT ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 3:23 AM HST, 17 minutes earlier.
Area forecast discussion, Mar 4, 3:23 AM HST, 17 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 323 AM HST Sat Mar 4 2017 .SYNOPSIS... Warm and humid conditions will persist through the weekend as a cold front moves into the area, then stalls and dissipates Sunday night into Monday over the islands. Increasing rain chances and cloud coverage will accompany the front through Sunday, especially west of Maui County. Another cold front will approach the islands early next week, then move into the area through the mid-week period, which will translate to increasing rain chances once again. && .DISCUSSION... The latest surface analysis and satellite imagery depicted a cold front extending south within one hundred miles west of Kauai that was moving eastward around 30 to 35 mph. Recently animated water vapor imagery showed the short wave trough associated with this front lifting away from the area toward the northeast. A sufficient amount of Q-G forcing associated with this short wave trough, deep-layer moisture and instability continued to support thunderstorms developing along and ahead of the front early this morning, that were mostly located well northwest of Kauai and Niihau across the offshore waters. A few storms, however, were approaching the northwest Kauai waters. As a result, the morning package will include a slight chance of thunderstorms across these waters through the morning period. Through Sunday night, The latest numerical guidance has initialized well with this synoptic pattern and generally remains in good agreement through the weekend. Outside of the potential for a storm or two moving into the northwest Kauai waters this morning, as previously mentioned, all sources indicate the better dynamics and forcing for ascent will remain well north and northwest of the islands as the upper trough continues northward and away from the region, which should limit thunderstorm chances across the islands through the weekend. Rain chances and cloud coverage, however, will steadily rise today as the weakening cold front moves into the area. The best rain chances are expected across Kauai and Oahu through tonight. The front is expected to weaken and slowly dissipate west of Maui County Sunday and Sunday night. Monday through Friday, The extended deterministic and ensemble guidance remain in decent agreement Monday through Tuesday and depict a weak surface ridge of high pressure building north of the islands in the wake of the previously discussed front. Slightly drier air and light to moderate northerly winds will fill in across the smaller northwest islands through this time. Some residual moisture associated with the dissipating frontal boundary previously discussed will likely remain in place across the central portions of the islands. The progressive pattern is forecast to continue through the mid-week period as a series of short wave troughs dig southward across the central Pacific and drive another cold front toward and over the region Wednesday through Friday. Forecast uncertainty begins to increase through this period as the models begin to introduce some differences. Regardless of theses differences, increasing rain chances and cloud coverage will likely be the result through this period, which are supported in the current forecast package. && .MARINE... South to southwest winds over the coastal waters near Kauai are increasing this morning ahead of a cold front located northwest of the area. Elsewhere, a surface ridge in the vicinity of the Big Island is maintaining light to locally moderate southeast to south winds across the remainder of the coastal waters this morning. This ridge will continue moving east today as the cold front approaches Kauai from the northwest. This front is expected to weaken after it reaches Kauai later tonight, then stall and gradually dissipate over the western end of the island chain on Sunday. Other than gusty south to southwest winds near Kauai today, we do not anticipate significant marine impacts from winds in the vicinity of the islands from this front this weekend. A new west-northwest swell initially arriving over the waters northwest of Kauai later today or tonight, is expected to peak on Sunday, and then gradually subside early next week. With open ocean swell heights peaking near 9 ft, combined seas in some marine zones near Kauai are expected to reach the 10 ft criteria for a Small Craft Advisory (SCA). Therefore, we have issued a SCA starting at noon HST today for increasing seas over most of the waters around Kauai. Additional coastal waters will likely need to be added to this SCA as this swell continues to spread down the island chain from later this weekend into Monday. Light and variable winds are expected from late Sunday into early next week as the surface ridge builds back in from the east, while another ridge builds in from the west. Another high building to the northwest of the region may push another front toward the islands around the middle of next week. Surf will be small today, although short-period windswell will affect south facing shores, especially along beaches of the western end of the island chain. The new west-northwest swell will likely produce surf reaching the High Surf Advisory criteria along exposed north and west facing shores of most islands, including the west facing shores of the Big Island, from Sunday into Monday. Looking ahead, a new north-northwest is expected to arrive late Wednesday, peak Thursday, and then gradually lower on Friday. The Oahu Surf Discussion (SRDHFO) was updated Friday afternoon, and contains more details on the upcoming swells and their sources. && .AVIATION... Cloud band associated with the approaching front from the west is expected to reach Kauai early this morning then to Oahu later and weaken, bringing a slight chance of thunderstorms mainly for the Kauai northwest coastal waters, possible widespread MVFR ceiling and VIS conditions with showers for those islands, as well as AIRMET MTN OBSC. Mainly VFR conditions are expected for the rest of the area, though isolated MVFR ceiling may develop at times due to low clouds. && .HFO WATCHES/WARNINGS/ADVISORIES... Small Craft Advisory from noon today to 6 AM HST Sunday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters. && Aviation...Hui Marine...Houston Rest of discussion...Gibbs
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 10:03 AM HST | Areal Flood Advisory | HFO | Kauai | 4 hr |
Nearby
Small Craft Advisories in Hawaii, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.